Alert archive / Tennessee / Flash Flood Warnings in 1996
Flash Flood Warning 17, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Sep 7, 1996, 4:32 PM CDT for Lawrence County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 1996, 4:32 PM CDT (21:32 UTC)
- Expired
- Sep 7, 1996, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lawrence County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1146 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 857 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 072133 FFWBNA TNC099-080030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 432 PM CDT SAT SEP 7 1996 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 730 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...LAWRENCE COUNTY AT 412 PM CDT...A SPOTTER REPORTED WATER TWO FEET DEEP ON U.S. HIGHWAY 64 IN LAWRENCEBURG. THUNDERSTORMS CONTAINING VERY HEAVY RAIN CONTINUED TO MOVE ACROSS THE CENTRAL PART OF LAWRENCE COUNTY...WITH ADDITIONAL THUNDERSTORMS ABOUT TO ENTER THE COUNTY FROM THE NORTHWEST. MORE WIDESPREAD FLOODING OF SMALL CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE LIKELY EARLY THIS EVENING...ESPECIALLY IN THE CENTRAL PART OF THE COUNTY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATEXR SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. STEIGERWALDT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 2:10 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 7, 2:10 PM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 210 PM CDT SAT SEP 7 1996 FCST PROBLEM OF THE AFTN IS THE SCTD TSRA THAT HAS DVLPD AND TIMING OF FIRST S/W MVG THRU FA OVRNGT AND THE NXT ONE WHICH IS PROGGED TO BE IN SERN MO BY 12Z MON. MDLS ARE SIMILAR IN MVG FIRST S/W ON OUT OF FA OVRNGT...BUT DIFFER ON POSITIONING AND STRENGTH OF SECOND ONE...AS ETA IS MUCH STRONGER THAN NGM/AVN SOLUTION. BLV THAT TSRA SHUD GRADUALLY DSIPT DURG LATE EVE HRS TNGT ACRS FA AS LOSS OF HEATING SHUD PLAY A LARGE FACTOR. NXT FNTL BNDRY ASSOCIATED W/NXT H5 S/W SHUD WORK ITS WAY EWD AND SHUD MV INTO FA BY MON AFTN W/ MNLY AFTN/EVE TSRA XPCTD FOR SUN AND AGAIN ON MON. RECOMMEND 20 PCT POP FOR TSRA FO^R FA ON SUN AND INCRS TO 30 PCT FOR MON W/FNTL BNDRY AND H5 S/W MVG INTO FA. TEMPS SHUD BE CLOSE TO NGM/FAN GUID AND IS GNRLY ACCEPTED. TROUTMAN
Nearby
Flash Flood Warnings in Tennessee, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.